MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5425WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Eye Pain (4467)
Date of Event 01/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility in thailand reported that during surgery the vitrectomy cutter was not cutting but continued to aspirate.There was patient contact but no effect on the patient.It resulted in a surgical delay of approximately 20-30 minutes.Normally, ppv patients receive an eye block that lasts for several hours; however, supplemental local anesthesia is administered if the patient experiences discomfort.Confirmed this case added anesthesia to the patient.The surgery proceeded smoothly with no adverse effects on the patient.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.It should be noted that the vit cutters used in the production of b&l lot x8088 with midlabs vit cutter lot 24102903a were manufactured prior to the implementation of the new back cap mold and prior to the annealing of the back caps.Investigation is ongoing.
 
Additional Manufacturer Narrative
One opened se5425wv pack from lot x8088 was returned.The expiration date on the label is 2028-apr-28.The assemblies were clean and dry and do not appear to have been used.The tubing was still coiled and correctly positioned in the tube card.However, the 25ga.Vitrectomy cutter was coiled inside a plastic bag and secured with a rubber band.Although the tip protector was in place, the needle was bent.The port window was in the open position.Debris and dried solutions are visible on the outer needle shaft, and fluid was present in the tubing.The back cap was correctly positioned on the body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris elite system.The cutter does not cut.The inner needle binds up and blocks the port preventing cutting and aspiration.Further testing was performed: the complaint evaluation technician blew compressed air through the aspiration tubing and found that it did not flow, or that flow was diminished.The cutter was blocked.It should be noted that a bent needle could contribute to poor cutter performance.Due to evidence of use and the returned condition, the cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
25G BI-B POSTERIOR ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blv
saint louis, MO 63122
636226-3089
MDR Report Key24402023
Report Number0001920664-2026-00012
Device Sequence Number18606500
Product Code HQC
UDI-Device Identifier10757770059482
UDI-Public(01)10757770059482(17)280428(10)X8088
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSE5425WV
Device Lot NumberX8088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown